Jump to content

Things seem to be going down hill fast-is it the drugs?


lc46

Recommended Posts

Well things seem to have taken a major turn since my Mom found out last week that there was nothing left to do-Friday I had her out to my daughters Kindergarten graduation and things seemed pretty much the same as they have been. Saturday she started her oxycodone as needed and each day has gotten worse.

By this morning when I went over she didn't take her meds, she is in extreme pain, not eating. I just can't believe things have progressed this much in one week. I got all her meds situated in her box for her so she knows exactly what to take and when-fed her, got her all situated. I think the Ms Contin that she started this Friday for long acting pain relief is causing her to be so out of it that I feel like I am losing my Mom before I am actually going to lose her. I know things are bad but I just can't believe in one week how much she has changed.

I think the realization that my Mom is truly dying has finally gotten through to my older brother and he has been over 3 times this week (for those who don't know-he has not seen my Mom 3 times in the last year).

I will keep you posted.

Dar

Link to comment
Share on other sites

Dar, I'm so sorry. I wish there was more I could say but there isn't. I'm hoping others with pain management experience will come in and offer some advice. From what I read on the sites, it is sometimes challenging to find that balance between having someone's pain under control and not having them seem out of it.

Hang tough. Hope hospice comes in tomorrow and helps.

Judy in Key West

Link to comment
Share on other sites

(((Dar))),

I haven't had any experience with the pain meds or hospice , but from reading what others have said it is the job of Hospice to make sure that your mom is comfortable. Have you contacted them and told them about the pain she is having? I hope they can help her and be able to answer your questions. My heart goes out to you and your family. Know that you have my prayers.

Hugs,

Sue

Link to comment
Share on other sites

Dar, you don't have to wait until their next scheduled visit. Give them a call and see what they have to say.

Larry does seem to be slowing down, but he isn't in any pain right now. His long-acting pain med seem to be doing the job right now. He is on methadone. You might ask them about it. Our doc said that it is very good for pain relief, but doesn't give that "high" feeling like many other drugs.

Lynn

Link to comment
Share on other sites

Hi guys-thanks-I am meeting with them @ 9am tomorrow-

I will ask about the methadone instead of the ms contin-maybe that will help some.

I just wish I knew if it was more the meds or the disease taking over...

Dar

Link to comment
Share on other sites

Dar--My Mom also went downhill very fast.... I *STILL* don't know if it was the meds or the disease taking over. I wouldn't wait until 9 tomorrow. I would try to at least discuss things by phone with someone NOW.

As I mentioned in your last thread, look for each and every one of those little 'Mom' moments in this time. We lost Mom after only 6 days on hospice. Having those little things treasured up is something that still means so much to me.

Link to comment
Share on other sites

H Dar, just to let you know you are not alone! I am struggling with this very same issue at our house with my husband Dave and after almost a month of no chemo but still on the oxycodone, well he is still fuzzy most of the time. It is very frightening and I have finally had the palliative care division of our local Hospice help me out, they charge and insurance doesn't cover but is a sliding scale and will work with the pain management, unfortunately they also do not know if it is meds or chemo or pain or what or combination??? I hope your mom has gotten some relief, I have been told by all medical persons that there is absolutley no need for any patient to be in pain these days. I hope your meeting this morning went well and you found something to help your mom.

Deb

Link to comment
Share on other sites

Hi Dar,

Did the hospice nurse come out today? If so, how did it go?

The best thing that anyone has done for me has referred my dad for palliative care. It's a lifesaver! I've had calls from the volunteer coordinator to coordinate a volunteer for Friday nights to be here so I can go out for awhile with friends. :) It's not a sitter.. Just someone to keep an eye on things if something happens. I need to get out. :) We have a palliative care nurse coming twice a week to check my dad for pain and dehydration. :) We have an OT coming next week to evaluate my dad for some possible needs. He is not steady on his feet always. We are also getting a social work consult too. My dad is not on hospice... He is on palliative care.

I can't say enough about KC Palliative Care and Hospice!

Kristi

Link to comment
Share on other sites

Hi Guys-Today was pretty good-I got my Mom to eat a little bit for breakfast, lunch and dinner. The bad news is that her eyes are starting to get yellow and her urine is very dark.

I can't believe this is happening right before my very eyes. It's so hard to just turn off the "hope" part of my brain and now know there is no more hope. All I can do is give my Mom this final gift of being there with her and keeping her comfortable.

I hate this disease so much.

Dar

Link to comment
Share on other sites

Hi Dar..I am so sorry you are having to go through this. I think this is the most difficult time for a caregiver..It is so hard not being able to"fix it". You are a wonderful daughter and I know how much your Mom appreciates your being there with her.

There is still hope though..maybe not the same hope. With Beverly, I didn't realize that my deepest hope was fulfilled. More than anything, I wanted her to pass peacefully and painlessly. God is always there and He is with you and your Mom too.

Keep us posted and let your Mom know that we are all praying for her. We love you both.

Love,

Bobby

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.